Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244145] of Stephanos Venakides

Papers Published

  1. Beaky, MM; Burk, JB; Everitt, HO; Haider, MA; Venakides, S, Two-dimensional photonic crystal fabry-perot resonators with lossy dielectrics, IEEE Transactions on Microwave Theory and Techniques, vol. 47 no. 11 (1999), pp. 2085-2091, ISSN 0018-9480 [doi]
    (last updated on 2017/12/15)

    Abstract:
    Square and triangular lattice two-dimensional (2-D) photonic crystals (PC's) composed of lossy dielectric rods in air were constructed with a microwave bandgap between 4-8 GHz. Fabry-Perot resonators of varying length were constructed from two of these PC's of adjustable thickness and reflectivity. The quality factor of cavity modes supported in the resonators was found to increase with increasing PC mirror thickness, but only to a point dictated by the lossiness of the dielectric rods. A 2-D periodic Green's function simulation was found to model the data accurately and quickly using physical parameters obtained in separate measurements. Simple rules are developed for designing optimal resonators in the presence of dielectric loss. © 1999 IEEE.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320